Tips for Parents
It's National Caffeine Month Too
It's quite likely that your student is consuming quite a bit of caffeine. This month also provides the perfect opportunity to share some health tips about this interesting drug:
- Higher doses of caffeine can cause anxiety, dizziness, headaches and the jitters. Caffeine can also interfere with normal sleep patterns.
- Caffeine is a diuretic, meaning it causes a person to urinate more. The verdict isn't out yet on whether or not this causes dehydration.
- Caffeine may also cause the body to lose calcium, and that can lead to bone loss over time.
- Caffeine can aggravate certain heart problems.
For a caffeine content chart you can share with your student, head to http://kidshealth.org/teen/drug_alcohol/drugs/caffeine.html.
Prepared for our institution by PaperClip Communications, www.paper-clip.com.
Copyright 2006, 125 Paterson Ave., Little Falls, NJ 07424